Alert archive / Indiana / Flash Flood Warnings in 1999
Flash Flood Warning 35, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 1, 1999, 1:04 PM EST for Dubois County, Indiana. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1999, 1:04 PM EST (18:04 UTC)
- Expired
- Jul 1, 1999, 3:00 PM EST
- In force
- 116 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Dubois County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSDF 011807 FFWSDF INC037-012000- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 204 PM EDT THU JUL 1 1999 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... DUBOIS COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 300 PM EST (400 PM EDT) * AT 200 PM EDT/100 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH TORRENTIAL RAIN FROM JASPER TO NORTH OF EVANSVILLE... MOVING NORTHEAST AT 25 MPH. * THUNDERSTORMS WILL CONTINUE TO MOVE OVER DUBOIS COUNTY THROUGH THE MID AFTERNOON HOURS. RADAR INDICATES HEAVY RAIN FROM JASPER ON BACK TO THE SOUTHWEST. AROUND ONE INCH OF RAIN WAS JUST REPORTED IN x 30 MINUTES NEAR JASPER. NEW RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED. THIS HEAVY RAIN WILL LEAD TO FLASH FLOODING. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! .END/STUREY/VD &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:20 AM EST, 9 hours 44 minutes earlier.
Area forecast discussion, Jul 1, 3:20 AM EST, 9 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE, KY 420 AM EDT THU JUL 1 1999 MAIN FORECAST PROBLEMS THIS MORNING ARE PLACEMENT AND TIMING OF SHOWERS AND THUNDERSTORMS. WARM FRONT IS RETURNING NORTH ACROSS KENTUCKY EARLY THIS MORNING AND ONE AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL PARTS OF STATE. THIS AREA IS WEAKENING AS IT MOVES TO THE EAST BUT MORE SHOWERS/THUNDERSTORMS BECOMING ORGANIZED ACROSS THE CENTRAL PLAINS EAST INTO MISSOURI. ATMOSHERE ALSO REMAINS UNSTABLE WITH TROPICAL AIR SPREADING NORTH. THIS WILL BE ENHANCED BY STRONG LOW LEVEL JET. SPEEDS OF 25 TO 30 KTS ARE JUST OFF THE SURFACE ON KLVX VAD WIND PROFILE. MIXING WILL RESULT IN GUSTY SURFACE WINDS TODAY AND WILL KEEP STRONGER WINDS IN FORECAST. MAY SEE A BREAK IN THE RAIN DURING THE DAY TODAY...AT LEAST ACROSS SOUTHERN PART OF FORECAST AREA. HOWEVER AM CONCERNED THAT SHOWERS/THUNDERSTORMS IN MISSOURI COULD HOLD TOGETHER AND AFFECT NORTHERN SECTIONS NEAR LOUISVILLE AND LEX. WILL KEEP LIKELY POPS IN FORECAST. NEXT VORT MAX HEADING INTO FORECAST AREA TOWARD 00Z AND WILL ADD THUNDERSTORMS TO FORECAST FOR TONIGHT. BEST CHANCE WILL BE IN NORTHERN PART OF AREA...CLOSER TO FRONT AND CLOSER TO BEST UPWARD MOTION. THESE TWO PERIODS OF SHOWERS AND THUNDERSTORMS DEPICTED ON TIME SECTIONS FOR BOTH ETA AND NGM. AFTER TONIGHT...MOST OF THUNDERSTORMS SHOULD SHIFT TO THE NORTH OF FORECAST AREA. HOT AND HUMID AIR WILL SETTLE IN OVER KENTUCKY WITH HIGHS GOING WELL INTO THE 90S OVER THE WEEKEND. .SDF...NONE. SCHOLZ
In the hours before
Special weather statement, Jul 1, 11:38 AM EST, 1 hour 26 minutes before
KYZ023>043-045>049-053>057-061>067-070>078-081-082-INZ076>079-083- 084-089>092-020300- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1238 PM EDT THU JUL 1 1999 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS ALL OF CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA THIS AFTERNOON AND EVENING. VERY MOIST AND UNSTABLE AIR HAS BECOME ENTRENCHED ACROSS ALL OF THE LISTENING AREA. MEANWHILE...AN UPPER LEVEL IMPULSE ACROSS MISSOURI SHOULD RACE EASTWARD INTO THE OHIO VALLEY THIS AFTER- NOON AND EVENING. AS THE UPPER LEVEL IMPULSE APPROACHES...A LINE OF THUNDERSTORMS WILL SWEEP ACROSS THE REGION. SOME OF THESE STORMS MAY BECOME SEVERE. THE MAIN THREAT FOR SEVERE WEATHER WILL BE DAMAGING WINDS. ALSO...TORRENTIAL RAIN IS LIKELY WITH SOME OF THE STORMS. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. STUREY
Nearby
Flash Flood Warnings in Indiana, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.